# SDR 98ZZZX68

- Difficulty date: December 9, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N178AC
- Make and model: Skrsky S64F
- Aircraft serial: 64097
- Engine: Pwa JFTD12A5A
- System (JASC): 7250 · Turbine Section
- Part: Case
- Part number: 657087
- Condition: Cracked
- Location: Aft Flange
- Part time: 2,205 hours
- Component: 658199
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE INSTALLED, AFT FLANGE OF CASE SN 225 FRACTURED 360 DEGREES WITHIN THE FLANGE WELD JOINT.  FRACTURING OF AFT FLANGE ASSY ELIMINATED THE AFT MOUNT FROM ENG SUPPORT.  ENG FREE TO MOVE VERTICALLY, LATERALLY, AND FORE AND AFT, UNRESTRAINED BY AFT MOUNT.  THIS MOTION CAUSED DAMAGE TO COMPRESSOR DIFFUSER CASE MOUNT LOCATIONS WHICH WERE DISCOVERED CRACKED SHORTLY AFTER REPLACEMENT OF FREE TURBINE ASSY.  SUBMITTER STATED FAILURE OF AFT FLANGE WAS DUE TO AN IMPROPER REPAIR PERFORMED BY ANOTHER REPAIR STATION AND CONSISTED OF INCOMPLETE FUSION IN AN EB WELD, MISMATCH BETWEEN WELDED PARTS, AND UNDERCUT IN HAZ ACTING AS A STRESS RISER.  DEFECTIVE BY MEANS OF IMPROPER ACCOMPLISHMENT OF APPROVED P & W REPAIR PROCESS.
